Alert archive / Texas / Dense Fog Advisories in 2016
Dense Fog Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this dense fog advisory at Dec 13, 2016, 2:17 AM CST for 8 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2016, 2:17 AM CST (08:17 UTC)
- Expired
- Dec 13, 2016, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
373 WWUS74 KBRO 130817 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 217 AM CST TUE DEC 13 2016 ...AREAS OF DENSE FOG WILL CREATE TREACHEROUS DRIVING CONDITIONS ACROSS DEEP SOUTH TEXAS... .A COMBINATION MOIST AIR AND NEARLY CALM WINDS HAVE ALLOWED DENSE FOG TO DEVELOP ACROSS MUCH THE RGV AND RANCHLANDS OVERNIGHT. THESE AREAS OF DENSE FOG WILL LINGER THROUGH AT LEAST MID MORNING. TXZ248>257-131500- /O.NEW.KBRO.FG.Y.0021.161213T0817Z-161213T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA, RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA 217 AM CST TUE DEC 13 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A DENSE FOG ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...ONE QUARTER OF A MILE OR LESS. * IMPACTS...SEVERELY REDUCED VISIBILITY WILL CREATE EXTREMELY HAZARDOUS DRIVING CONDITIONS ON ROADS...HIGHWAYS...AND INTERSTATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ 69
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this dense fog advisory went out at Dec 12, 11:50 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 12, 11:50 PM CST, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 1150 PM CST Mon Dec 12 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Weak high pressure will bring light and variable to calm winds. This is allowing for low cigs and reduced visbys across the TAF sites overnight as clouds and fog form. Do expect conditions to deteriorate from IFR to TEMPO LIFR through the early morning hours. Conditions will improve but not until mid to late morning as low clouds scatter out and south winds increase. Given no generally shift in the weather pattern...similar conditions can be expected late Tuesday night. && .PREV DISCUSSION... /issued 534 PM CST Mon Dec 12 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Another round of fog is expected overnight tonight due to light winds and moist conditions. A TEMPO LIFR exists for more dense fog that may develop a few hours before sunrise Tuesday morning. The best opportunity for pure VFR is likely to be Tuesday after sunrise. PREV DISCUSSION... /issued 247 PM CST Mon Dec 12 2016/ SHORT TERM (Tonight through Tuesday Night): A weak cold front that moved into the western half of the CWA has stalled as an area of low pressure has developed across the coastal sections this afternoon. The cloud cover over the western half of deep south Texas has kept temperatures in the 60s while the remainder of the area has warmed into the 70s and 80s where cloud cover has been less. Tonight's main weather impact will be the return of fog...some locally dense...across most of the area. With light and variable winds and a stationary frontal boundary draped just to the north of the CWA...will likely see fog redevelop late tonight into early Tues morning. In addition...fog continues to linger across portions of South Padre Island this afternoon and we will see fog spread develop across the coastal sections this evening as well. Will hold off on issuing any dense fog advisories for now but will likely see portions of the CWA under an advisory if not most of the area. Once the fog begins to lift and burn off Tues morning...diurnal heating should not be as limited tomorrow as it was today. With that said...will lean towards a blend of the consensus models for temperatures Tues afternoon. Tomorrow night will be similar to tonight and will likely see fog develop Tues night ahead of a cold front approaching the area late tomorrow night into early Wednesday morning. LONG TERM (Wednesday through Monday): A cold front will approach and move through Deep South Texas Wednesday and Wednesday night with no significant impacts to the local area. High temperatures Wednesday will generally be in the upper 70s to lower 80s under a mix of sun and clouds with moderate northeast winds. Low temperatures Wednesday will remain well above normal, ranging from the upper 50s across the northern Ranchlands to the upper 60s near the coast. A chance of light rain will develop late Wednesday night low level moisture increases. Surface high pressure with a modified arctic airmass arrives on Thursday resulting cooler temperatures across the area. High temperatures Thursday will be in the upper 60s to upper 70s. Breezy northeast winds expected on Thursday as the pressure gradient tightens. The chance of light rain continues Thursday into Thursday night due to some overrunning. A warm front advances north across the Deep South Texas on Friday bringing warmer temperatures moderate to breezy south winds. A 500 mb short wave trough will dig quickly south along the upper West Coast Friday. This feature will then move over the Great Basin and across the Plains Saturday into Sunday. The next cold front expected to arrive late Saturday night, with a shift to north winds and colder temperature. Enough cold air may filter into the area Saturday night and low temperatures to fall into the 50s by daybreak Sunday. High temperatures Sunday will be in the 60s under mostly skies with a chance of rain. The front may linger across the area prolonging the cooler, grey weather into the early part of next week. Guidance brings 40s and 50s into the area for lows Sunday night, with high temperatures Monday in the 50s. MARINE (Tonight through Tuesday Night): Seas were near 4 feet with southwest winds near 8 knots at buoy020 this afternoon. Light south winds will prevail across the coastal waters tonight as a weak cold front across the middle and upper Texas coast becomes stationary. The pressure gradient will remain weak across the lower TX coast Tuesday. Winds will be light from the southwest Tuesday and light and variable Tues night before another front approaches the coastal waters late Tues night into Wed morning. Wednesday through Saturday: A cold front is expected to approach the coastal waters on Wednesday resulting in light to moderate northeast winds. Moderate to strong northeast winds and building seas will develop Thursday and Thursday night in the wake of the front and as surface high pressure moves across the Northeast Gulf. Exercise caution to low end small craft advisory conditions will develop from Thursday into Thursday night. Low end small craft advisory conditions will become more likely on Friday into Saturday as strong southeast winds and elevated seas continue across the coastal waters as high pressure over the Gulf interacts with lower pressure upstream. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 69/59
Hazardous weather outlook, Dec 12, 4:04 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 404 PM CST MON DEC 12 2016 TXZ248>257-132200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 404 PM CST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. AREAS OF FOG...SOME POSSIBLY DENSE...WILL DEVELOP AND PREVAIL FROM LATE TONIGHT UNTIL A COUPLE OF HOURS AFTER SUNRISE TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES TUESDAY...AND AGAIN THURSDAY THROUGH SUNDAY. ADDITIONAL AREAS OF FOG...SOME POSSIBLY DENSE...ARE POSSIBLE DURING THE OVERNIGHT HOURS OF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-132200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 404 PM CST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS FRIDAY NIGHT THROUGH SUNDAY DUE TO STRONG WINDS AND ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 2:29 AM CST | Marine Dense Fog Advisory | BRO | 7 hr |
Nearby
Dense Fog Advisories in Texas, 2016Every dense fog advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.